Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 244, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 10, 2006, 12:36 PM EDT for Trumbull County, Ohio. It was in force for 39 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2006, 12:36 PM EDT (16:36 UTC)
- Expired
- Jul 10, 2006, 1:15 PM EDT
- In force
- 39 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Trumbull County, OH
The radar
The Pittsburgh radar (KPBZ), 88 km from the middle of the area, began a volume at 16:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 12:49 PM EDT | HAIL 0.75 | 1 N Vienna, OH | |
| Jul 10, 12:50 PM EDT | TSTM WND DMG | Brookfield Center, OH | NUMEROUS LARGE TREES DOWN IN BROOKFIELD CENTER...VIENNA...AND HOWLAND CENTER. |
| Jul 10, 12:50 PM EDT | TSTM WND GST 66 | 1 N Vienna, OH | MEASURED AT YNG |
| Jul 10, 12:51 PM EDT | HAIL 1 | 1 N Vienna, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 10, 11:36 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 4.6 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1206 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 101636 SVRCLE OHC155-101715- /O.NEW.KCLE.SV.W.0244.060710T1636Z-060710T1715Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 1236 PM EDT MON JUL 10 2006 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TRUMBULL COUNTY IN NORTHEAST OHIO * UNTIL 115 PM EDT * AT 1234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR CORTLAND...AND MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE WARREN. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. LAT...LON 4138 8082 4120 8083 4112 8003 4139 8001 $$
2 follow-up statements
000 WWUS51 KCLE 101659 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 1257 PM EDT MON JUL 10 2006 OHC155-101715- /O.CON.KCLE.SV.W.0244.000000T0000Z-060710T1715Z/ TRUMBULL OH- 1257 PM EDT MON JUL 10 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 115 PM EDT FOR TRUMBULL COUNTY... AT 1252 PM EDT...TRAINED WEATHER SPOTTERS REPORTED QUARTER SIZE HAIL...AND A PEAK WIND GUST OF 66 MPH AT THE YOUNGSTOWN AIRPORT. THE STORM WAS MOVING EAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... YANKEE LAKE... AND BROOKFIELD CENTER. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4138 8082 4120 8083 4112 8003 4139 8001 $$
000 WWUS51 KCLE 101716 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 116 PM EDT MON JUL 10 2006 OHC155-101726- /O.EXP.KCLE.SV.W.0244.000000T0000Z-060710T1715Z/ TRUMBULL OH- 116 PM EDT MON JUL 10 2006 ...THE SEVERE THUNDERSTORM WARNING FOR TRUMBULL COUNTY WILL EXPIRE AT 115 PM EDT... RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE STILL POSSIBLE FROM THUNDERSTORMS IN THE AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 6 PM EDT. LAT...LON 4138 8082 4120 8083 4112 8003 4139 8001 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 12:06 PM EDT, 30 minutes earlier.
Area forecast discussion, Jul 10, 12:06 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 1206 PM EDT MON JUL 10 2006 .SHORT TERM UPDATE (THIS AFTERNOON)... RADAR AND SAT SHOWING LINE OF SHOWERS AND THUNDERSTORMS EXTENDING FROM WEST TO EAST ACROSS MUCH OF FORECAST AREA. LATEST OBS SHOWING COLD FRONT MOVING INTO NW OH AT THIS TIME. HOWEVER...WATER VAPOR IMAGE SHOWING VERY NICE VORT MAX DIVING SOUTHEAST OVER LAKE HURON WHICH WILL NEED TO WATCH THROUGH THE AFTERNOON. HOWEVER...LOOKS AS THOUGH VORT MAX WILL MOVE OVER FAR NORTHEASTERN PORTIONS OF THE FORECAST AREA. ALSO PLACED SEVERE THUNDERSTORM WATCH IN ZONES UNTIL THIS EVENING. RUC AND NAM SHOWING SOME INCREASE IN INSTABILITY ACROSS WESTERN AND SW PORTIONS OF THE FORECAST AREA INTO THE AFTERNOON HOURS...SO LOOKING FOR THUNDERSTORMS TO CONTINUE AHEAD OF FRONT THROUGH THE AFTERNOON AND INTO EARLY EVENING HOURS. && .AVIATION(12Z-12Z)... COLD FRONT EXTENDS FROM DTW TO SOUTHERN LAKE MICHIGAN. CONVECTION CONTINUED TO MOVE EAST ACROSS LAKE ERIE AND WILL CONTINUE TO DO SO THROUGH THE MORNING HOURS AHEAD OF THE FRONT. AS SOME HEATING TAKES PLACE THIS MORNING AHEAD OF THE FRONT...THUNDERSTORM ACTIVITY WILL PERSIST ALONG THE FRONTAL BOUNDARY AS PER RUC SOLUTION. AFTER FROPA TAKES PLACE...RESIDUAL SC AND AC WILL CONTINUE ACROSS THE AREA AND THEN GRADUALLY TRY TO CLEAR OUT OVERNIGHT. EARLIER THINKING WAS THAT MIST WOULD NOT DEVELOP AFTER 06Z BUT GRADIENT WINDS APPEAR TO DIMINISH TO CALM PRETTY QUICKLY TONIGHT. THEREFORE...WILL INTRODUCE MIST BUT NO LOWER THAN 2 STATUTE MILES AT FINDLAY AND MANSFIELD AND BETWEEN 3 AND 5 MILES ELSEWHERE. && .SHORT TERM(TODAY THRU WED)... LOOKS LIKE MOST OF AREA WILL SEE A PRETTY GOOD SHOT OF RAIN DURING THE PERIOD AS HUMID AIRMASS GETS ESTABLISHED OVER REGION. FIRST CONCERN IS POTENT S/WAVE SET TO DIVE SE ACROSS NWRN PA LATER TODAY. THIS FEATURE CURRENTLY LOCATED NEAR THE SOO AND SHOWING UP NICELY ON WATER VAPOR IMAGERY. AREA OF CONVECTION HAS DEVELOPED IN ADVANCE OF VORT AND IS CURRENTLY MOVING ESE ACROSS LOWER MI. THIS ACTIVITY CONTS TO WEAKEN BUT COULD MAKE IT TO KERI AROUND DAYBREAK. AT SAME TIME CDFNT OVER LOWER MI WILL CONT TO SAG S. THIS FRONT WILL CROSS INTO FORECAST AREA LATER THIS AM. DEWPOINTS SHOULD POOL AHEAD OF THIS FRONT AND EXPCT SHRA AND TSRA TO DEVELOP AS IT MOVES THRU. LAPSE RATES WILL STEEPEN ERN AREAS AS VORT MOVES THRU. THIS COULD LEAD TO SOME OF THE STORMS BECOMING SVR AROUND MIDDAY ROUGHLY ERN 1/2 OF AREA. UNFORTUNATELY THE FRONT WILL HANG UP JUST TO THE S LATER TONIGHT KEEPING WX UNSETTLED THROUGH THE MIDDLE PART OF THE WEEK. BOTH GFS AND NAM DEVELOP A PLAINS LOW TOMORROW AND TRACK IT TO THE NE ON WED. NAM SOL SEEMS A LITTLE OVER AMPLIFIED ALOFT WITH RESULTANT SFC LOW TRACK ACROSS NRN LOWER MI. GFS SOL SEEMS A LITTLE MORE REASONABLE WITH LESS SFC DEVELOPMENT AND A MORE SLY TRACK AND THUS WILL BE FOLLOWED TDA. SO...SHOULD BE MAINLY DRY TONIGHT BUT EXPECT MORE STORMS TUE...AND TUE NIGHT INTO WED AS BAROCLINIC ZONE LIFTS BACK TO THE N AS SFC LOW APPROACHES. WL TRY FOR LIKELY WORDING ALL AREAS TUE NIGHT WITH HIGH CHC POPS WED. TEMPS COULD BE A LITTLE TRICKY TODAY DEPENDING ON HOW MANY CLOUDS THERE ARE. GUID SUGGESTS MOST OF AREA SHOULD SEE 80 DEGS AGAIN TODAY AND THIS SEEMS TO BE A GOOD STARTING POINT. COOLER OBVIOUSLY IN NE OH AND NW PA WHERE THERE SHOULD BE MORE CLOUDS AND PRECIP. GUID LATER PDS REASONABLE. && .LONG TERM (WED NIGHT THRU SUN)... NOT MUCH CHG FM YDA TO TDA IN MDLS WITH BASICALLY WARM BUT UNSETTLED CONDS THRU MID WEEK FOLLOWED BY BUILDING HGTS LATE WEEK AND INTO THE WEEKEND. WILL NEED TO BRING BACK CHC POPS FOR TUESDAY NIGHT AS THE SHORT WAVE RDG BGND TO SHIFT EAST AS AN UPPER LOW MOVES INTO THE WRN GRTLKS. NAM/GFS DIFFER ON SFC LOW POSITION WITH THE NAM TAKING THE SFC LOW ACRS THE WRN LAKES WHILE THE GFS TAKES IT OVER NRN OH AND LERI. ALSO THE GFS REMAINS MORE MOIST. WL CONT TO FOLLOW NAM TRENDS WED AND ALLOW FOR SOME BREAKS IN THE CLOUDS IN THE GRAPHICS BUT FCST SHOULD READ MC. WILL ALSO GO WITH SCT SHWRS/TSTMS IN WORDING VC CHC. IN THE WAKE OF THIS SYSTEM THURSDAY/FRIDAY...THE UPPR RDG IN DVLPG IN THE MIDWEST BGNS TO REACH INTO THE AREA WHICH WILL DRY OUT THE AREA AND BEGIN THE MID SUMMER HEAT WAVE. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. && SHORT TERM UPDATE...ABE SHORT TERM...KUBINA LONG TERM...TK AVIATION...LOMBARDY
Hazardous weather outlook, Jul 10, 6:00 AM EDT, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 600 AM EDT MON JUL 10 2006 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-111000- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 600 AM EDT MON JUL 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER HAS INDICATED THAT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TODAY OVER MOST OF NORTHERN OHIO AND ALL OF NORTHWEST PENNSYLVANIA. A COLD FRONT WILL MOVE SOUTH ACROSS LAKE ERIE LATER THIS MORNING. STRONG TO POSSIBLY SEVERE THUNDERSTORMS COULD DEVELOP AROUND MIDDAY AS THIS FRONT MOVES THROUGH THE AREA. THE SEVERE WEATHER THREAT WILL CONTINUE THROUGH THE AFTERNOON HOURS. LARGE HAIL IS THE MAIN SEVERE THREAT TODAY... ALTHOUGH DAMAGING WINDS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 6:28 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 10, 8:08 AM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 26 min |
| Jul 10, 8:25 AM EDT | Special Marine Warning | CLE | 95 min | |
| Jul 10, 10:11 AM EDT | Special Marine Warning | CLE | 64 min | |
| Jul 10, 11:31 AM EDT | Severe Thunderstorm Warning | CLE | Lorain | 59 min |
| Jul 10, 1:28 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Huron, Lorain | 47 min |
| Jul 10, 1:30 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 45 min |
| Jul 10, 1:35 PM EDT | Severe Thunderstorm Warning | CLE | Summit | 55 min |
| Jul 10, 1:42 PM EDT | Severe Thunderstorm Warning | CLE | Seneca | 63 min |
| Jul 10, 1:46 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 59 min |
| Jul 10, 1:52 PM EDT | Severe Thunderstorm Warning | CLE | Medina, Wayne | 68 min |
| Jul 10, 1:53 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 52 min |
| Jul 10, 1:59 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Richland | 76 min |
| Jul 10, 2:14 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 46 min |
| Jul 10, 2:36 PM EDT | Severe Thunderstorm Warning | CLE | Summit | 24 min |
| Jul 10, 2:42 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 48 min |
| Jul 10, 2:59 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 46 min |
| Jul 10, 3:09 PM EDT | Severe Thunderstorm Warning | CLE | Richland | 66 min |
| Jul 10, 3:17 PM EDT | Severe Thunderstorm Warning | CLE | Holmes | 58 min |
| Jul 10, 3:22 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 38 min |
| Jul 10, 3:30 PM EDT | Severe Thunderstorm Warning | CLE | Ashland | 60 min |
| Jul 10, 3:36 PM EDT | Tornado Warning | CLE | Ashland, Richland | 39 min |
| Jul 10, 3:51 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 39 min |
| Jul 10, 3:54 PM EDT | Tornado Warning | CLE | Knox | 51 min |
| Jul 10, 4:24 PM EDT | Flash Flood Warning | CLE | Ashland, Richland | 6 hr |
| Jul 10, 4:27 PM EDT | Severe Thunderstorm Warning | CLE | Holmes | 48 min |
| Jul 10, 4:41 PM EDT | Flash Flood Warning | CLE | Holmes, Knox | 6 hr |
| Jul 10, 4:42 PM EDT | Severe Thunderstorm Warning | CLE | Richland | 63 min |
| Jul 10, 4:43 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 62 min |
| Jul 10, 5:35 PM EDT | Severe Thunderstorm Warning | CLE | Richland | 40 min |
| Jul 10, 5:42 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 63 min |
| Jul 10, 7:00 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 45 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.